Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child has rash with red dots in genital area, swelling. Taking Zithromycin. Reaction?

While changing a wet diaper on my 20 mos. old daughter last night, noticed a rash with red dots around the top of her genital area and that the area is swollen. Thought it was just a diaper rash. this morning the rash is less distinct but area is still swollen. She has been on zithromyacin for a sinus infection for the last 5 days. could this be a reaction?
Asked On : Fri, 22 Feb 2013
Answers:  3 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
General & Family Physician 's  Response
HI ,thanks for using healthcare magic

Normally drug reactions would present with a generalised rash, it would not be limited to one aspect of the body.
The swelling is likely part of the inflammatory reaction of the rash, which is likely to be a diaper rash. A topical cream combining an anti fungal with a mild steroid (to reduce the inflammation) would be helpful.
In addition a barrier cream would be needed to apply to the area.

I hope this helps
Answered: Fri, 22 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Welcome to HCM,
This rash seems to be diaper rash.
If it due to zithromicin, there might be rash on other part of the body as well.
Nothing to worry, within a day or two rash will be cleared.
Take well care of rash, keeping diaper neat, clean and dry and change frequently.
If require you may give Cetrizine syrup for rash.
Ok and bye.
Answered: Fri, 22 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

  User's Response
hi welcome to hcm.see it may be due to infection or may be because of wet diper so u need to consult pediatric once for clear diagnosis.u can also use calendula ointment which is homoeopathic preparation which having good result.
Answered: Fri, 22 Feb 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor